Re: the extra skin - I gotcha on that one! :) After having a twin pregnancy last year and gaining/losing massive weight, I'm w/ you, sister!
Re: stress playing a role - I definitely think it does. I'm glad you are getting an appt. to see a counselor.
Re: daytime meds - I understand what you are saying completely.... but, after time, many of these side effects do go away.... If they don't, there are other medications that you could give a try that would hopefully help w/ pain, but w/ less side effects. I've got a big family that I have to have mental clarity for....yet I have lots of chronic pain needs. It took a long time of playing around w/ different meds/strengths to find the right combo that provided good pain relief w/ minimal side effects.
Re: ambien - I can't take that one, either. I'd get up in the night....and have no memory of what I did the night before (which is what it's supposed to do - have a "hypnotic" effect).... but I was getting up, having conversations, cooking meals, thinking I was going to run to the store, etc. (my husband was always w/ me and prevented me from doing anything dangerous). But I refuse to use that medication again, due to the side effects for me.
Anyway, I hope you are doing ok today - and can get some sleep tonight!!